Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 29, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Oct 25, 2010, 6:15 AM CDT for 26 counties in Kansas. It took effect at Oct 25, 2010, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2010, 6:15 AM CDT (11:15 UTC)
- In effect from
- Oct 25, 2010, 1:00 PM CDT
- Expired
- Oct 25, 2010, 9:15 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 11.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
223 WWUS73 KICT 251115 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 615 AM CDT MON OCT 25 2010 ...STRONG SOUTHERLY WINDS LIKELY OVER MOST OF SOUTH-CENTRAL AND SOUTHEAST KANSAS THIS AFTERNOON... KSZ052-053-068>072-083-092>096-098>100-251915- /O.NEW.KICT.WI.Y.0029.101025T1800Z-101026T0000Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON... EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...WICHITA... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA... CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 615 AM CDT MON OCT 25 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * TIMING...SOUTH WINDS WILL INCREASE TO AROUND 30 MPH THIS AFTERNOON...ESPECIALLY IN AREAS ALONG AND EAST OF I-35. * WINDS...WILL BE SUSTAINED AROUND 30 MPH...WITH GUSTS NEAR 40 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT ON HIGHWAYS SUCH AS I-35 AND STATE HIGHWAY 400...ESPECIALLY IN HIGH PROFUILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 46 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ES
5 follow-up statements
474 WWUS73 KICT 251159 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 659 AM CDT MON OCT 25 2010 ...STRONG SOUTHERLY WINDS LIKELY OVER MOST OF SOUTH-CENTRAL AND SOUTHEAST KANSAS THIS AFTERNOON... KSZ052-053-068>072-083-092>096-098>100-260000- /O.CON.KICT.WI.Y.0029.101025T1800Z-101026T0000Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON... EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...WICHITA... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA... CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 659 AM CDT MON OCT 25 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * TIMING...SOUTH WINDS WILL INCREASE TO AROUND 30 MPH THIS AFTERNOON...ESPECIALLY IN AREAS ALONG AND EAST OF I-35. * WINDS...WILL BE SUSTAINED AROUND 30 MPH...WITH GUSTS NEAR 40 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT ON HIGHWAYS SUCH AS I- 35 AND STATE HIGHWAY 400...ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 46 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
890 WWUS73 KICT 251755 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1255 PM CDT MON OCT 25 2010 ...STRONG WINDS ARE EXPECTED AHEAD OF AND BEHIND A COLD FRONT TODAY AND EARLY TONIGHT... KSZ032-033-047>051-067-082-091-260200- /O.EXB.KICT.WI.Y.0029.101025T2300Z-101026T0500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...KINGMAN... ANTHONY...HARPER 1255 PM CDT MON OCT 25 2010 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CDT TONIGHT. * TIMING...STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP JUST BEFORE SUNSET...AND CONTINUE THROUGH THE EVENING. * WINDS...WILL BE SUSTAINED NEAR 30 MPH...WITH GUSTS TO 45 MPH. * IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 46 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ052-053-068-069-083-092-093-260200- /O.EXT.KICT.WI.Y.0029.101025T1800Z-101026T0500Z/ MARION-CHASE-HARVEY-BUTLER-SEDGWICK-SUMNER-COWLEY- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON... EL DORADO...AUGUSTA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY 1255 PM CDT MON OCT 25 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. * TIMING...STRONG SOUTH WINDS WILL CONTINUE THROUGH THE AFTERNOON. ALTHOUGH WINDS MAY DIMINISH A BIT TOWARD SUNSET...A COLD FRONT WILL RESULT IN A WIND SHIFT TO THE NORTHWEST WITH STRONG WINDS EXPECTED THIS EVENING BEHIND THE FRONTAL PASSAGE. * WINDS...WILL BE SUSTAINED NEAR 30 MPH THIS AFTERNOON...AND LIKEWISE THIS EVENING WITH GUSTS TO 45 MPH ALSO POSSIBLE. * IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 46 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ070>072-094>096-098>100-260000- /O.CON.KICT.WI.Y.0029.101025T1800Z-101026T0000Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 1255 PM CDT MON OCT 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...STRONG SOUTH WINDS WILL CONTINUE UNTIL EARLY THIS EVENING. * WINDS...WILL BE SUSTAINED NEAR 30 MPH...WITH GUSTS NEAR 45 MPH. * IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 46 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KED
004 WWUS73 KICT 252101 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 401 PM CDT MON OCT 25 2010 ...STRONG WINDS ARE EXPECTED AHEAD OF AND BEHIND A COLD FRONT THIS EVENING AND TONIGHT... KSZ070>072-094>096-098>100-260000- /O.CON.KICT.WI.Y.0029.000000T0000Z-101026T0000Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 401 PM CDT MON OCT 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...STRONG SOUTH WINDS WILL CONTINUE UNTIL EARLY THIS EVENING. * WINDS...WILL BE SUSTAINED NEAR 30 MPH...WITH GUSTS NEAR 45 MPH. * IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 46 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ052-053-068-069-083-092-093-260500- /O.CON.KICT.WI.Y.0029.000000T0000Z-101026T0500Z/ MARION-CHASE-HARVEY-BUTLER-SEDGWICK-SUMNER-COWLEY- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON... EL DORADO...AUGUSTA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY 401 PM CDT MON OCT 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. * TIMING...STRONG SOUTH WINDS WILL CONTINUE THROUGH THE AFTERNOON. ALTHOUGH WINDS MAY DIMINISH A BIT TOWARD SUNSET...A COLD FRONT WILL RESULT IN A WIND SHIFT TO THE NORTHWEST WITH STRONG WINDS EXPECTED THIS EVENING BEHIND THE FRONTAL PASSAGE. * WINDS...WILL BE SUSTAINED NEAR 30 MPH THIS AFTERNOON...AND LIKEWISE THIS EVENING WITH GUSTS TO 45 MPH ALSO POSSIBLE. * IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 46 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-033-047>051-067-082-091-260500- /O.CON.KICT.WI.Y.0029.101025T2300Z-101026T0500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...KINGMAN... ANTHONY...HARPER 401 PM CDT MON OCT 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. * TIMING...STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP JUST BEFORE SUNSET...AND CONTINUE THROUGH THE EVENING. * WINDS...WILL BE SUSTAINED NEAR 30 MPH...WITH GUSTS TO 45 MPH. * IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 46 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
958 WWUS73 KICT 252340 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 640 PM CDT MON OCT 25 2010 KSZ071-072-095-096-099-100-260045- /O.CAN.KICT.WI.Y.0029.000000T0000Z-101026T0000Z/ WOODSON-ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA... CHANUTE...ERIE...COFFEYVILLE...INDEPENDENCE...PARSONS 640 PM CDT MON OCT 25 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DIMINISHED BELOW ADVISORY LEVELS OVER SOUTHEAST KANSAS...THEREFORE THE ADVISORY HAS BEEN CANCELLED. A STRONG COLD FRONT WILL RACE THROUGH THE AREA TONIGHT WITH GUSTY NORTHWEST WINDS IN ITS WAKE...NORTHWEST WIND SPEEDS OF 20 TO 30 MPH ARE EXPECTED. $$ KSZ032-033-047>053-067>070-082-083-091>094-098-260400- /O.EXT.KICT.WI.Y.0029.000000T0000Z-101026T0400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 640 PM CDT MON OCT 25 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING. * TIMING...VERY STRONG NORTHWEST WINDS WILL SPREAD ACROSS THE ADVISORY AREA THIS EVENING BEHIND A STRONG COLD FRONT. * WINDS...WILL BE SUSTAINED NEAR 30 MPH THIS EVENING WITH GUSTS AROUND 45 MPH POSSIBLE. * IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 46 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAKUB
324 WWUS73 KICT 260215 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 915 PM CDT MON OCT 25 2010 KSZ032-033-047>053-067>070-082-083-091>094-098-260315- /O.CAN.KICT.WI.Y.0029.000000T0000Z-101026T0400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 915 PM CDT MON OCT 25 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DIMINISHED BELOW ADVISORY LEVELS...THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$ CJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Oct 25, 6:15 AM CDT, 0 minutes earlier.
Area forecast discussion, Oct 25, 6:15 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 615 AM CDT MON OCT 25 2010 .UPDATE... .DISCUSSION... THIS AFTERNOON: AFTER FURTHER REVIEW...HAVE DECIDED TO ISSUE WIND ADVISORY FOR THAT PART OF SC & SE KS GENERALLY ALONG & E OF I-35 FROM 1-7 PM CDT. REMAINDER OF FORECAST KEPT INTACT. && .PREV DISCUSSION... /ISSUED 337 AM CDT MON OCT 25 2010/ DISCUSSION... TODAY & TONIGHT: PRIMARY FORECAST PROBLEM IS WINDS ACHIEVING ADVISORY CRITERIA OVER MUCH OF KICT COUNTRY THIS AFTERNOON & THIS EVENING. FOR THIS AFTERNOON AREAS OVER WHICH ADVISORY CRITERIA MAY BE REALIZED ARE SC & SE KS WHERE LOWER DECK LAPSE RATES ARE DRY ADIABATIC. HOWEVER...POSSIBLE INHIBITOR IS THAT EXTENSIVE CIRROSTRATUS IS SPREADING E FROM NRN & CNTRL ROCKIES AS STRONG MID-UPR CYCLONE MOVES E OVER THE ALBERTA/SASKATCHEWAN BORDER. IT WILL BE CLOSE BUT FOR NOW HAVE CHECKED SWING ON ISSUANCE THINKING THAT CIRRIFORM VEIL WILL BE SUFFICIENT TO PREVENT WINDS FROM EXCEEDING THE SUSTAINED 30 MPH THRESHOLD. FOR THIS EVENING THE POTENTIAL FOR 30+MPH SUSTAINED WINDS WILL BE ASSOCIATED WITH STRONG PRESSURE RISES IN WAKE OF A STRONG COLD FRONT THAT IS SCHEDULED TO CROSS CNTRL KS LATE THIS AFTERNOON & SC KS THIS EVENING. IF AN ADVISORY WERE TO BE ISSUED IT WOULD LIKELY BE "STAIR STEPPED" IN NW-SE MANNER ACROSS THESE AREAS IN CONJUNCTION WITH FRONTAL PASSAGE. TIMING & DURATION ARE 2 OTHER FACTORS. IT APPEARS THAT SUCH VELOCITIES WOULD LIKELY OCCUR FOR ~3 HOURS. AFTER CAREFUL REVIEW...HAVE OPTED TO DEFER TO SUCCESSORS IN ORDER TO ALLOW THEM OPPORTUNITY TO STUDY THE SE PROGRESS OF THE FRONT WHICH...IN TURN...WOULD BRING THE AFFECTED TIMES OF THE STRONGEST WINDS INTO BETTER FOCUS. A SECOND PROBLEM IS POST COLD-FRONTAL RAINFALL POTENTIAL...ESPECIALLY IN CNTRL KS WHERE CLOSER TO STRONGEST 925-850MB MOISTURE CONVERGENCE. THE AFORE-MENTIONED MID-UPR CYCLONE UNDERGOES CONSIDERABLE INTENSIFICATION AS IT DIGS OVER THE NRN PLAINS...THEREBY INDUCING RAPID SFC CYCLOGENESIS OVER KS LATE THIS AFTERNOON & THIS EVENING. AS SUCH HAVE INCREASED POPS OVER MOST AREAS (ESPECIALLY CNTRL KS WHERE ~50% ARE NOW ASSIGNED TO MOST OF THIS AREA). WITH THE MID-UPR CYCLONE STRENGTHENING FURTHER & GYRATING OVER THE NRN PLAINS THE SE-SPRINTING COLD FRONT SHOULD QUICKLY VACATE SE KS BY MID-NGT. AS SUCH EXPECT RAINS TO END QUICKLY BY TUE MORNING. ONSET OF STRONG MIXING IN THE WAKE OF FRONTAL PASSAGE...COUPLED WITH SUBTLE BACKING TO A MORE WLY COMPOMNENT...DICATED RAISING MINS MOST AREAS INTO 45-50F RANGE. TUE-FRI NGT: QUIET WEATHER ANTICIPATED FOR ALL AREAS AS STRONG SFC HIGH SETTLES SE OVER THE CNTRL PLAINS. A PREDOMINANTLY (& OCCASIONALLY STRONG WLY COMP DICTATED FAVORING THE WARMER MET SOLUTION FOR MOST TEMPS DURING THESE PERIODS. AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU HIGH CLOUDS WILL BEGIN TO STREAM INTO THE REGION WITH SOUTHERLY WINDS INCREASING DURING THE MORNING HOURS. THE SOUTH WINDS WILL BECOME QUITE GUSTY DURING THE AFTERNOON...WITH A COLD FRONT SURGING SOUTHWARD INTO CENTRAL KANSAS LATE IN THE AFTERNOON. MEANWHILE VERY STRONG NORTH WINDS WILL ACCOMPANY THE COLD FRONT AND COULD SURPASS 30KT GUSTS AT TIMES DURING THE EVENING HOURS. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 80 46 68 41 / 10 40 0 0 HUTCHINSON 79 44 67 40 / 10 50 0 0 NEWTON 79 45 68 41 / 10 50 0 0 ELDORADO 80 47 68 42 / 0 40 0 0 WINFIELD-KWLD 81 47 69 43 / 0 30 0 0 RUSSELL 78 42 66 36 / 20 40 0 0 GREAT BEND 79 42 66 36 / 20 40 0 0 SALINA 78 44 67 39 / 10 50 0 0 MCPHERSON 79 44 67 40 / 10 50 0 0 COFFEYVILLE 81 50 71 46 / 0 30 0 0 CHANUTE 80 49 69 46 / 0 40 0 0 IOLA 80 49 69 45 / 0 40 0 0 PARSONS-KPPF 81 49 70 46 / 0 40 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR KSZ052-053-068>072-083-092>096-098>100. &&
Hazardous weather outlook, Oct 25, 5:58 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 558 AM CDT MON OCT 25 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-261100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 558 AM CDT MON OCT 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT PARTS OF SOUTH-CENTRAL AND SOUTHEAST KANSAS MAY EXPERIENCE SOUTHERLY WINDS NEAR 30 MPH THIS AFTERNOON. SUCH WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO PRODUCE A VERY HIGH FIRE DANGER IN CHASE COUNTY THIS AFTERNOON. THIS EVENING...WINDS WILL SHIFT TO THE NORTHWEST AND MAY REACH NEAR 30 MPH IN PARTS OF CENTRAL AND SOUTH-CENTRAL KANSAS AFTER A STRONG COLD FRONT MOVES SOUTHEAST ACROSS THE STATE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A VERY HIGH FIRE DANGER IS LIKELY IN MUCH OF CENTRAL KANSAS EACH AFTERNOON EXCEPT THURSDAY AND SUNDAY...ESPECIALLY IN RUSSELL AND BARTON COUNTIES. PATCHY FROST IS POSSIBLE IN PARTS OF CENTRAL KANSAS EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES *CORRECTED TO INCLUDE VERY HIGH FIRE DANGER.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.